Alert archive / Florida / Red Flag Warnings in 2006

Red Flag Warning 97, NWS Tallahassee, FL

September 16, 20066 counties in Florida

NWS Tallahassee, FL issued this red flag warning at Sep 16, 2006, 4:00 AM CDT for 6 counties in Florida. It took effect at Sep 16, 2006, 1:00 PM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 16, 2006, 4:00 AM CDT (09:00 UTC)
In effect from
Sep 16, 2006, 1:00 PM CDT
Expired
Sep 16, 2006, 4:20 PM CDT
In force
3 hr
Issued by
NWS Tallahassee, FL

Counties Calhoun County, FL, Gadsden County, FL, Holmes County, FL, Jackson County, FL, Walton County, FL, Washington County, FL

The radar

The Eglin Afb radar (KEVX), 46 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 9.0 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2006-09-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1421 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2006-09-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1421 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
1042 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 160901
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
500 AM EDT SAT SEP 16 2006

...A RED FLAG WARNING IS NOW IN EFFECT THIS AFTERNOON AND EVENING FOR
INLAND PORTIONS OF THE EASTERN FLORIDA PANHANDLE AND EXTREME
WESTERN AREAS OF THE FLORIDA BIG BEND DUE TO LONG DURATIONS OF
LOW RELATIVE HUMIDITY BELOW 35 PERCENT...

...THE FIRE WEATHER WATCH THAT WAS IN EFFECT TODAY FOR LEON AND
WAKULLA COUNTIES HAS BEEN CANCELLED...

.A RIDGE OF HIGH PRESSURE WILL REMAIN IN PLACE OVER THE SOUTHEAST
AS A SECOND SURGE OF DRIER AIR MOVES INTO THE REGION. AFTERNOON
TEMPERATURES WILL BE SLIGHTLY WARMER TODAY AND THESE WARMER
TEMPERATURES WILL COMBINE WITH THE DRIER AIR TO PRODUCE CRITICAL
DURATIONS OF LOW RELATIVE HUMIDITY OVER INLAND PORTIONS OF NORTH
FLORIDA THIS AFTERNOON AND EARLY EVENING.

FLZ017-027-161000-
/O.CAN.KTAE.FW.A.0079.060916T1800Z-060917T0000Z/
LEON-WAKULLA-
500 AM EDT SAT SEP 16 2006

...FIRE WEATHER WATCH IS CANCELLED FOR LEON AND WAKULLA COUNTIES TODAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE
FIRE WEATHER WATCH THAT WAS IN EFFECT THIS AFTERNOON FOR LEON AND
WAKULLA COUNTIES IN NORTH FLORIDA. RELATIVE HUMIDITY VALUES MAY
BRIEFLY REACH 35 PERCENT TODAY OVER THE WELL INLAND AREAS...BUT
CRITICAL DURATIONS ARE NOT EXPECTED TO BE MET. 

$$

FLZ007-009>011-013-016-026-170000-
/O.UPG.KTAE.FW.A.0079.060916T1800Z-060917T0000Z/
/O.NEW.KTAE.FW.W.0097.060916T1800Z-060917T0000Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LIBERTY-
400 AM CDT SAT SEP 16 2006 /500 AM EDT SAT SEP 16 2006/

...RED FLAG WARNING IN EFFECT FROM 2 PM EDT /1 PM CDT/ THIS
AFTERNOON TO 8 PM EDT /7 PM CDT/ THIS EVENING FOR INLAND PORTIONS OF THE 
EASTERN FLORIDA PANHANDLE AND FAR WESTERN AREAS OF THE FLORIDA BIG BEND DUE TO
LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM EDT /1 PM CDT/ THIS
AFTERNOON TO 8 PM EDT /7 PM CDT/ THIS EVENING FOR THE FOLLOWING
COUNTIES...

INLAND WALTON...HOLMES...WASHINGTON...JACKSON...CALHOUN...GADSDEN
AND LIBERTY. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF
WARM AFTERNOON TEMPERATURES AND LOW RELATIVE HUMIDITY WILL
ENHANCE FIRE GROWTH POTENTIAL.

$$

38-GODSEY
2 follow-up statements
000 
WWUS82 KTAE 161851
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
251 PM EDT SAT SEP 16 2006

...A RED FLAG WARNING IS NOW IN EFFECT THIS AFTERNOON AND EVENING
FOR INLAND PORTIONS OF THE EASTERN FLORIDA PANHANDLE DUE TO LONG
DURATIONS OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT...

...THE FIRE WEATHER WATCH THAT WAS IN EFFECT TODAY FOR GADSDEN AND
LIBERTY COUNTIES HAS BEEN CANCELLED...

.A RIDGE OF HIGH PRESSURE WILL REMAIN IN PLACE OVER THE SOUTHEAST
AS A SECOND SURGE OF DRIER AIR MOVES INTO THE REGION. AFTERNOON
TEMPERATURES WILL BE SLIGHTLY WARMER TODAY AND THESE WARMER
TEMPERATURES WILL COMBINE WITH THE DRIER AIR TO PRODUCE CRITICAL
DURATIONS OF LOW RELATIVE HUMIDITY OVER INLAND PORTIONS OF THE
PANHANDLE THIS AFTERNOON AND EARLY EVENING.

FLZ016-026-162000-
/O.CAN.KTAE.FW.W.0097.000000T0000Z-060917T0000Z/
GADSDEN-LIBERTY-
251 PM EDT SAT SEP 16 2006

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE RED
FLAG WARNING. 

$$

FLZ007-009>011-013-170000-
/O.CON.KTAE.FW.W.0097.000000T0000Z-060917T0000Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-
151 PM CDT SAT SEP 16 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

THE RED FLAG WARNING IS IN EFFECT FOR THE FOLLOWING COUNTIES.

INLAND WALTON...HOLMES...WASHINGTON...JACKSON AND CALHOUN.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF
WARM AFTERNOON TEMPERATURES AND LOW RELATIVE HUMIDITY WILL
ENHANCE FIRE GROWTH POTENTIAL.

$$

18-WOOL
000 
WWUS82 KTAE 162120
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
520 PM EDT SAT SEP 16 2006

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE RED
FLAG WARNING THAT WAS IN EFFECT FOR THE INLAND FLORIDA EASTERN
PANHANDLE.


FLZ007-009>011-013-162230-
/O.CAN.KTAE.FW.W.0097.000000T0000Z-060917T0000Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-
420 PM CDT SAT SEP 16 2006

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE RED
FLAG WARNING. 

$$

BLOCK

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Sep 16, 1:15 AM CDT, 2 hours 45 minutes earlier.

Area forecast discussion, Sep 16, 1:15 AM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
215 AM EDT SAT SEP 16 2006

.SYNOPSIS...
SURFACE & THETA-E ANALYSIS HAS THE WELL DEFINED DRIER AIR STILL WEST
OF KTLH...WITH DEWPOINT TEMPS IN KTLH AT 72...WHILE KMAI WITH 62 &
KDHN 58. 00Z TAE SOUNDING HAD A PRECIP WATER VALUE OF 1.44
INCHES...CONFINED TO THE SURFACE TO 5K FT...LIGHT & VARIABLE WINDS
AT THE SURFACE...WHILE W-NW 5-10 4K FT ALOFT. CONCERN IS DRIER AIR
WILL SLOWLY FILTER EAST OVERNIGHT...BUT AREAS AROUND KTLH & EAST MAY
SEE SOME PATCHY DENSE FOG & LOW CLOUDS. 850MB ANALYSIS SHOWS THE
TROUGH OVER THE SE U.S...BUT STEERING FLOW VERY WEAK. THE UPPER
TROUGH DID MAKE PROGRESS EAST ON FRIDAY...WITH THE AXIS ALONG THE
EAST COAST...& QUITE DRY ALOFT OVER THE SE U.S. THE LIGHT WINDS HAVE
NOT ALLOWED THE MIXING OF DRIER AIR TO THE SURFACE AS PREVIOUSLY
EXPECTED...AS THE SURFACE HIGH PRESSURE TO THE NORTH DIDNT BUILD SE
AS MUCH AS PREVIOUSLY FORECAST. THE DRYING OUT OF THE ATMOSPHERE
PREVIOUSLY INDICATED MAY NOT BE AS STRONG AS EXPECTED.
OTHERWISE...ON FRIDAY DID SEE AN ISOLATED THUNDERSTORM ALONG THE
THETA-E GRADIENT IN THE AFTERNOON. WINDS & SEAS REMAIN LOW OVER THE
COASTAL WATERS.

&&

.SHORT TERM...TODAY THROUGH MONDAY.
MODELS ARE COMING MORE IN AGREE WITH LIMITING THE DRYING OF THE
ATMOSPHERE OVER THE CWA. THE SURFACE RIDGE AXIS ALONG THE EAST COAST
WEAKENS...AS MODEL PRECIP WATER VALUES REMAIN 1.25-1.50
INCHES...ESPECIALLY OVER CENTRAL FL BIG BEND & AREAS EAST...WHILE
LOWER TO THE WEST & NORTHWEST. MODEL SURFACE ANALYSIS SHOWS A WEAKER
SURFACE RIDGE PATTERN OVER THE CWA...& A LIGHT NE FLOW. AS THE UPPER
RIDGE BUILDS EAST...& THE UPPER ATMOSPHERE REMAINS QUITE
DRY...TODAYS TEMPS WILL REACH AROUND 90 TO LOWER 90S. SOME WEAK SEA
BREEZE FORMATION WILL BE POSSIBLE OVER N FL. AN ISOLATED SHOWER MAY
BE POSSIBLE...BUT WILL NOT INCLUDE IN FORECAST. SOME CU FORMATION
WILL BE SEEN IN THE AFTERNOON. MODEL MOISTURE LEVELS REMAIN UP
OVERNIGHT IN THE EAST PARTS OF THE CWA...WHERE AGAIN PATCHY FOG &
LOW CLOUDS WILL BE POSSIBLE. A LIGHT EAST FLOW SETS UP OVERNIGHT. ON
SUNDAY...THE LOW LEVELS HOLD THEIR MOISTURE WITH A SE WIND
FLOW...WHILE STILL A DRY UPPER ATMOSPHERE AS THE UPPER RIDGE BUILDS
OVER THE SE U.S. A PARTLY CLOUDY & WARM DAY IS IN STORE...WITH AN
ISOLATED SHOWER OVER N FL WITH WEAK SEA BREEZE FORMATION. POP IS
ONLY AROUND 10 PERCENT...SO WILL NOT INCLUDE AT THIS TIME. ON
MONDAY...THE UPPER RIDGE BEGINS TO WEAKEN...MOISTURE LEVELS
GRADUALLY INCREASE WITH THE SOUTH FLOW...& THE NEXT FRONT OVER THE
CENTRAL PLAINS MAKES SOME PROGRESS EAST.

&&

.LONG TERM...MONDAY NIGHT THROUGH FRIDAY.
AS THE SURFACE HIGH DRIFTS EAST ON MONDAY...THE CONTINUED SOUTH FLOW
WILL INCREASE MOISTURE LEVELS AHEAD OF THE FRONTAL BOUNDARY. SOME
LIFT DOES SHEAR ACROSS THE CWA ON MONDAY...SO SOME POP WILL BE BACK
IN THE FORECAST...ESPECIALLY IN WESTERN PARTS. THEN THE MAIN CHANCE
OF RAIN WILL BE TUESDAY WITH THE FRONTAL BOUNDARY. CURRENT FORECAST
HAS ONLY 40 PERCENT CHANCE ON TUESDAY...WHICH IS PROBABLY ABOUT
10-30% TOO LOW...BUT WILL HOLD OFF UNTIL NEXT FORECAST TO RAISE.
MODELS TAKE THE FRONT SOUTH OF THE CWA BY WEDNESDAY MORNING...WITH A
GOOD UPPER TROUGH PUSHING TO THE EASTERN SEA BOARD...& A SURFACE
RIDGE APPEARING TO BUILD SOUTHEAST BETTER THAN THE CURRENT PATTERN.
THEN DRY THE REST OF WEDNESDAY TO FRIDAY. TEMPS EXPECTED TO BE
AROUND CLIMATE.

&&

.MARINE...
WINDS & SEAS WILL REMAIN WELL BELOW SCEC LEVELS THROUGH THE WEEKEND
& MONDAY. WEAK SEA BREEZE ONSHORE FLOW EXPECTED TODAY & SUNDAY...
THEN A SOUTH FLOW MONDAY. WINDS & SEAS THEN INCREASING AHEAD OF THE
FRONT ON MONDAY.

&&

.AVIATION...
SURFACE DATA SHOWS APPRECIABLE LOW LEVEL MOISTURE REMAINING ACROSS
THE EASTERN PORTION OF THE REGION AS INDICATED BY DEWPOINTS AT
TLH/ABY/VLD TERMS IN THE UPPER 60S TO LOWER 70S. GIVEN THIS AND TLH
AND ABY VSBYS ALREADY STARTING TO DROP...IM INCLINED TO BELIEVE WE
ARE ON OUR WAY TO MVFR/IFR RESTRICTIONS OVERNIGHT AT THESE
TERMINALS. PRIOR TO THE ECLIPSE PERIOD...SATELLITE IMAGERY SHOWED
RECEDING LOW CIGS AROUND VLD AND LATEST SURFACE OBS CONFIRM THIS. WE
SHOULD SEE A CORRESPONDING DROP IN VSBY AT VLD IN A COUPLE OF HOURS.
WILL GO PREVAILING MVFR AT TLH/ABY/VLD OVERNIGHT BETWEEN 06Z AND 08Z
WITH TEMPO IFR CONDS AROUND 09-10Z THROUGH 13Z AT TLH AND VLD. NO
RESTRICTIONS PLANNED AT THE OTHER TERMINALS OVERNIGHT. AFTER 14Z
EXPECTING VFR CONDS TO PREVAIL THROUGH THE REMAINDER OF THE TAF
CYCLE. WILL HAVE FAIR WEATHER CU DEVELOPING IN THE LATE MORNING TO
AFTERNOON HOURS BETWEEN 5KFT AND 6KFT...BECOMING CLEAR SHORTLY AFTER
SUNSET.

&&

.FIRE WEATHER...
ON FRIDAY...THE DRIER AIR DID NOT FILTER INTO THE CWA AS FAR EAST AS
POSSIBLE. TODAY THE DRIER AIR WILL MAKE SOME PROGRESS EAST...& THE
EXPECTED RH VALUES EXPECTED TO GO BELOW 35% WILL BE OVER INTERIOR
SECTIONS OF THE EASTERN PANHANDLE & SOME INLAND PARTS OF THE FL BIG
BEND. WILL ISSUE RED FLAG WARNING FOR THESE AREAS FOR THE AFTERNOON.
ON SUNDAY...RH VALUES HOLD & GRADUALLY INCREASE SO ONLY HAVE SMALL
CONCERN FOR INTERIOR N FL AREAS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  91 67 91 69 / 10 05 05 05
PANAMA CITY  89 73 90 74 / 05 05 05 10
DOTHAN       90 66 91 68 / 05 05 05 10
ALBANY       91 67 91 68 / 05 05 05 10
VALDOSTA     90 67 90 70 / 05 05 10 10
CROSS CITY   90 70 90 72 / 10 10 10 10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING THIS AFTERNOON INLAND EASTERN FL PANHANDLE &
     PARTS OF FL BIG BEND.

&&

AVIATION/FIRE WEATHER...KGG
PUBLIC/MARINE...MCT
Hazardous weather outlook, Sep 15, 4:36 AM CDT, 23 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
536 AM EDT FRI SEP 15 2006

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ750-755-770-775-160945-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM
20 TO 60 NM-
436 AM CDT FRI SEP 15 2006 /536 AM EDT FRI SEP 15 2006/

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH
CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. RELATIVE HUMIDITIES
WILL LOWER TODAY...ESPECIALLY OVER SOUTHEAST ALABAMA...SOUTHWEST
GEORGIA AND THE INLAND PARTS OF NORTH FLORIDA. THE DRY CONDITIONS
MAY ENHANCE ANY WILD FIRES THAT FORM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
RELATIVE HUMIDITIES WILL LOWER ON SATURDAY...ESPECIALLY OVER
SOUTHEAST ALABAMA...SOUTHWEST GEORGIA AND THE INLAND PARTS OF
NORTH FLORIDA. THE DRY CONDITIONS MAY ENHANCE ANY WILD FIRES THAT
FORM. A COLD FRONT WILL PUSH ACROSS THE AREA ON TUESDAY...AND
BRING A CHANCE OF SHOWERS AND THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE.

MCT

Nearby

Red Flag Warnings in Florida, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.